MAUDE Adverse Event Report: DePuy Mitek LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DePuy Mitek LLC US VAPR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225370
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that the vapr s90 4.0mm w/integr hdp device had sparks/arcs.It was initially reported that before rotator cuff repair surgery, the device's output shorted and did not function.There were no delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary a video was provided for evaluation.Visual inspection of the returned video found that the electrode tip was inside of the arthroscopic space without signs of activation.The generator was displaying the error code ¿output shorted¿.No other anomalies were noted.The actual device was returned for evaluation.Visual inspection of the returned device found the device with signs of use.The shaft, tip, cord and handle did not show any signs of damage.No other anomalies could be observed.A functional test was performed by activation of the device, the device was connected to a test generator, also a test footswitch was used, no alert messages were displayed.The ablation function was activated and the error code ¿out put short¿ was displayed.The coagulation function was activated and worked as intended.The device will be send to the manufacturer for further testing.A visual inspection of the device was performed by the manufacturer; as a result, device was received in its original packaging, the active tip was in used condition, procedural residue was found across the distal tip and within suction hole.Ceramic was cracked in several pieces; the shaft was slightly distorted.Procedural residue was visible in suction tube.The device as presented failed electrical testing on hipot active - return and functional testing on footswitch ablation, showing output shorts and sparks.The cracks on the manifold could also be attributed to misuse, as there is evidence of shaft distortion.Based on the evidence of the damaged section of the manifold seen for the returned electrode, the likely cause of this failure is shorting at distal tip.The failure mode seen is consistent with previous s90 hand switching/one piece lps complaints.Electrodes which exhibit similar failure modes including output shorting, manifold melting, sparking and arcing during a surgical procedure have been further investigated.The customer reported that before the operation, noted the device was output short and does not function.' the device failed both electrical and functional tests.The visual inspection found that the manifold had signs of internal short at the distal tip which was likely damaged by misuse or a shorting event.During ablation activation, sparks were visible which coincided with the output short complaint.The overall complaint was confirmed as the observed condition of the vapr s90 4.0mm w/integr hdp -ea would have contributed to the complained device issue.¿ based on the information currently available, the potential cause for the reported condition could be traced to device design.The potential cause for the damaged condition for the ceramic and shaft could be traced to misuse of the device.Relevant actions have been taken to address the issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device u2506003, and no non-conformances were identified.

Brand Name
VAPR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DePuy Mitek LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
+1(908)386-3534
MDR Report Key50473476
Report Number1221934-2026-03833
Device Sequence Number13289953
Product Code GEI
UDI-Device Identifier10886705009398
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225370
Device Lot NumberU2506003
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/07/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown